# SDR CA150930009

- Difficulty date: September 29, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 6,298 hours
- Engine: Pwc PW150A
- System (JASC): 7921 · Engine Oil Cooler
- Part: Bypass Valve
- Part number: D2887155C
- Condition: Chafed
- Location: Oil Cooler
- Part time: 5,449 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON WALK AROUND, MAINTENANCE DISCOVERED OIL ON THE COWLING. FURTHER INVESTIGATION TRACED THE LEAK TO THE OIL COOLER BYPASS VALVE. UPON REMOVAL, THE BYPASS VALVE O-RING WAS FOUND FLATTENED AROUND THE COMPLETE CIRCUMFERENCE. IN ADDITION, THE BYPASS VALVE SHOWED CHAFING BETWEEN THE SLEEVE AND VALVE. IT ALSO SHOWED CHAFING ON THE INNER SHAFT. THE BYPASS VALVE WAS REPLACED AND THE AIRCRAFT WAS SUBSEQUENTLY RELEASED FOR SERVICE.
